Hail, Garfield
- When
- July 7, 6:38 PM CST
- Where
- Garfield County, 2.76 mi S of Breckinridge
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.400, -97.730
A few storms formed along a southward moving cold front in north central Oklahoma late on the 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few storms formed along a southward moving cold front in north central Oklahoma late on the 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 7, 6:06 PM CST, 32 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 706 PM CDT Fri Jul 7 2017 .DISCUSSION... && .AVIATION... Scattered thunderstorms are expected this evening in northern border areas of Oklahoma, then overnight in a broader reach of northern Oklahoma. Scattered thunderstorms will occur on Saturday over a broader area of most of Oklahoma. Winds will remain less than 12 knots outside of scattered thunderstorms and mostly VFR conditions will prevail. && .PREV DISCUSSION... /issued 231 PM CDT Fri Jul 7 2017/ DISCUSSION... A weak cold front will approach/enter northern Oklahoma late this afternoon and evening. A few strong to perhaps severe storms may develop along the front, especially over north central Oklahoma. Mid and upper level flow across the area is rather weak but slightly stronger over northern Oklahoma. Rather high downdraft values per SPC site, so expect main hazard with afternoon/evening storms will be strong wind gusts. If storms form, they will likely weaken as the move south through the mid evening. More numerous storms are expected to develop over the high plains of eastern Colorado and New Mexico. This activity may eventually reach northwest Oklahoma, mainly after midnight. Clouds from convection overnight and lingering showers should keep temperatures cooler on Saturday, especially the northern half of Oklahoma. Scattered showers and storms may form again Saturday afternoon with influences from late Friday/early Saturday convection. Better rain chances Saturday afternoon and evening will be across the eastern half of Oklahoma where cooler 85-7h temperatures will be along with better near surface moisture. A few storms will remain possible Sunday, mainly across the eastern half/third of Oklahoma. A mid and upper level ridge will begin to build across the Plains by early next week. This will bring a period of hot days/warm nights with little or no chance of rain. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 91 73 93 / 10 30 20 30 Hobart OK 72 95 73 96 / 10 20 10 20 Wichita Falls TX 73 95 74 96 / 0 10 10 20 Gage OK 69 92 71 97 / 30 20 10 20 Ponca City OK 71 90 72 92 / 50 40 20 40 Durant OK 75 93 72 91 / 0 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/09/09
Hazardous Weather Outlook National Weather Service Norman OK 1154 AM CDT Fri Jul 7 2017 OKZ004>048-050>052-TXZ083>090-081700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 AM CDT Fri Jul 7 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to scattered thunderstorms will be possible this evening and overnight across portions of northern Oklahoma. There is a Marginal Risk of severe thunderstorms through the late evening, primarily north of a line from Arnett to Watonga to Chandler. The primary concern would be wind gust to 60 mph and hail up to quarter size. Locally heavy rainfall will also be possible. .Heat... Temperatures and heat index values will approach 100 across the area today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a chance of thunderstorms Saturday and Sunday. A few of the storms may be severe Saturday afternoon and evening where there is a marginal risk of severe weather across the entire area. Heavy rain and localized flooding will also be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 PM CDT FRI JUL 7 2017
OKZ007-008-072100-
Kay OK-Grant OK-
321 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Kay and northeastern
Grant Counties Until 400 PM CDT...
AT 318 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Caldwell to 4 miles northwest of Chilocco,
moving southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Blackwell, Newkirk, Braman, Kildare, Chilocco, northern Kaw Lake,
Blackwell Lake and Peckham.
This includes Interstate 35 between mile markers 223 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3687 9675 3679 9675 3681 9737 3700 9755
3700 9684
TIME...MOT...LOC 2018Z 303DEG 21KT 3706 9756 3701 9714
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 439 PM CDT FRI JUL 7 2017 OKZ007-008-072215- Kay OK-Grant OK- 439 PM CDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and northeastern Grant Counties Until 515 PM CDT... AT 438 PM CDT, a strong thunderstorm was located 4 miles southeast of Caldwell, moving southeast at 25 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Locations impacted include... Braman, Nardin and Blackwell Lake. This includes Interstate 35 between mile markers 224 and 236. LAT...LON 3686 9719 3679 9745 3700 9766 3700 9730 TIME...MOT...LOC 2138Z 323DEG 22KT 3700 9753 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
523 PM CDT FRI JUL 7 2017
OKZ007-008-072300-
Kay OK-Grant OK-
523 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and northeastern
Grant Counties Until 600 PM CDT...
AT 521 PM CDT, a strong thunderstorm was located 4 miles north of
Renfrow, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Renfrow and Blackwell Lake.
LAT...LON 3700 9740 3691 9739 3682 9768 3697 9783
3700 9779
TIME...MOT...LOC 2221Z 315DEG 14KT 3699 9769
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 656 PM CDT FRI JUL 7 2017 OKZ006-080030- Alfalfa OK- 656 PM CDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa County Until 730 PM CDT... AT 654 PM CDT, a strong thunderstorm was located 4 miles south of Byron, moving southwest at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Cherokee, Amorita, Byron, northwestern Great Salt Plains Lake, Driftwood and Ingersoll. LAT...LON 3689 9811 3671 9821 3679 9851 3700 9829 TIME...MOT...LOC 2354Z 24DEG 24KT 3684 9828 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
726 PM CDT FRI JUL 7 2017
OKZ017-080115-
Blaine OK-
726 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Blaine County Until
815 PM CDT...
AT 724 PM CDT, a strong thunderstorm was located 4 miles north of
Hitchcock, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Watonga, Okeene, Hitchcock and Southard.
LAT...LON 3614 9830 3596 9821 3590 9821 3587 9845
3608 9853
TIME...MOT...LOC 0024Z 335DEG 7KT 3604 9837
WRThe Vance AFB radar (KVNX), 52 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716010, 716011.